View Full Version : b/g readings
Welcome to the Active Low-Carber Forums
Support for Atkins diet, Protein Power, Neanderthin (Paleo Diet), CAD/CALP, Dr. Bernstein Diabetes Solution and any other healthy low-carb diet or plan, all are welcome in our lowcarb community. Forget starvation and fad diets -- join the healthy eating crowd! You may register by clicking here, it's free!
Wed, Jan-08-03, 23:37
I'm taking 2.5 mg Glyburide a day. Prior to being put on it my b/g would be 80's fasting and 250 after eating. After starting it my fasting stayed the same but after eating fell to 170. After starting Atkins 13 days ago it has been in the 90's almost always, the highest being 116. I began gaining weight after starting Glyburide and the Doctor said get on Atkins. I lost 7 lbs in first 4 days, gained back 3 in days 4&5 and lost the 3 onday 6. I have not lost an ounce since. Carbs run about 18, Calories about 1900, fat vs protien vs carb ratios are textbook yet here I am just sitting here like a fat toad. I'm in ketosis. I also take a diuretic and take Paxil. I understand they can make weight loss difficult but I can't stop taking these things untill my weight gets down but can't get my weight down until I quit taking them. This old man is getting more confused than normal. Sorry for the long post. :q: :q: :q:
Thu, Jan-09-03, 07:09
First, let's look at the positives here: You're down 7 lbs in less than 2 weeks and your blood sugars are looking good! You also have a doctor who is supportive of a low carb lifestyle. :thup:
This means that it's possible for you to lose weight with your current medication regimen, but it's likely to be harder and slower with your current medications.
My first suggestion would be to talk to your doc about the Glyburide; would he be willing to let you try Glucophage instead? Glucophage is one of the few oral hypoglycemic agents (OHAs) that actually help most people lose weight instead of interfering with it. It also helps lessen insulin resistance by making your body more sensitive to the insulin that it produces instead of forcing your pancreas to kick out more insulin.
You're off to a good start. Stick with it and talk to your doctor.
Thu, Jan-09-03, 21:26
Thanks Lisa, I will talk to my doctor next time I see him. I am not due to see him for another four months but may make an appointment sooner. I must say I am embarrased. After whining and crying about not losing I find I lost two pounds today. Sometimes I only open my mouth to change feet.
Copyright 2000-2019 Active Low-Carber Forums @ forum.lowcarber.org
, Copyright ©2000-2019, Jelsoft Enterprises Ltd.